MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2700
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Chest Pain (1776); Fatigue (1849)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 23mm 2700 aortic valve was explanted after an implant duration of 9 years, 8 months due to degeneration and stenosis.The patient presented with chest pain and increasing fatigue.The explanted valve was replaced with a 25mm 11500a valve.The patient was in stable condition post procedure and discharged on pod #4.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: g3, g6, h2, h4, h6.The device history record (dhr) was not reviewed as the reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency and/or one was not confirmed through investigation.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: g3, g6, h2, h6 (component code, investigation findings, investigation conclusions).Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Despite the advancements in the heart valve industry, svd commonly begins 7-8 years after implantation, with a considerably increased rate in patients with pertinent comorbidities and/or an implant duration of greater than 10 years.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including an implant duration of 7 or more years hld.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key21572860
Report Number2015691-2025-01643
Device Sequence Number8647144
Product Code DYE
UDI-Device Identifier00690103021608
UDI-Public(01)00690103021608(17)190328
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Model Number2700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/19/2025
04/11/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/11/2025
04/14/2025
Date Device Manufactured03/29/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexMale